MAUDE Adverse Event Report: BIOTRONIK SE & CO. KG SAFIO S 60; PACING LEAD

BIOTRONIK SE & CO. KG SAFIO S 60; PACING LEAD
Model Number 370946
Medical Device Problem Codes Break (1069); Over-Sensing (1438); Ambient Noise Problem (2877)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/14/2021
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2021, it was reported to (b)(6) hospital from (b)(6) hospital that there was a noise in the rv lead.On (b)(6) 2021, explantation was performed.During interrogation, ventricular sensing was set to unipolar and sensitivity was set to 7.5 mv, and noise was constantly confirmed in real time.There is a part that oversenses even with a dull sensitivity setting, thus it changed to an external cardiac pacemaker because it was a complete atrioventricular block (chb).After device explantation, psa measurement was performed and the resistance value was around 180 ohms (it was confirmed there might be a lead coating damage.) the operation was completed.The physician suspects the device malfunction.
 
Additional Manufacturer Narrative
Upon receipt the lead was found cut 6.5cm distal to the is-1 connector pin and 48cm proximal to the lead tip.A medial part was not returned.The performance of the returned fragments was scrutinized, including a visual inspection.The inspection revealed severe abrasion marks at several positions of the lead segments.In particular 3cm proximal to the lead tip abrasion marks were detected on the outer insulation and the inner insulation was found abraded through and a short circuit was measured.This damage is assumed to be the root cause for the observed oversensing.Based on the characteristics of this damage, it is reasonable to assume that the lead had been subject to severe mechanical stress in the implanted state.Significant lead motion in the area of the tricuspid valve and interaction with atypical tissues should be taken into consideration.The manufacturing process for this device was re-investigated.All production steps had been performed accordingly.There was no sign of any inconsistency during the manufacturing process.In conclusion, the analysis did not reveal any sign of a material or manufacturing problem.

Brand Name
SAFIO S 60
Common Device Name
PACING LEAD
Manufacturer (Section D)
BIOTRONIK SE & CO. KG
woermannkehre 1
berlin 12359
MDR Report Key11229470
Report Number1028232-2021-00452
Device Sequence Number14330809
Product Code NVN
UDI-Device Identifier04035479113957
UDI-Public04035479113957
Combination Product (Y/N)N
PMA/510(K) Number
P950037
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2021
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2016
Device Model Number370946
Device Catalogue NumberSEE MODEL NO.
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/27/2021
Initial Date Received by Manufacturer 01/24/2021
Supplement Date Received by Manufacturer07/21/2021
Initial Report FDA Received Date01/26/2021
Supplement Report FDA Received Date07/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;